A member asked:

I am on birth control for about 4 years. took it correctly this month and on the 4th day of placebo finally spotting but it is brown. pregnant?

6 doctors weighed in across 3 answers
Dr. Jennifer Konsker answered

Specializes in Pediatrics

Never say never: Many factors can change the timing and symptoms of your period including weight, stress, exercise and daily compliance with ocps. If your period this month is drastically different from other months on the pill you should take a pregnancy test. You can start with an OTC urine test. Better to be safe. Keep taking your pills as normal until you test yourself.

Answered 6/10/2015

3.9k views

Thank
Dr. Amy Deeken answered

Specializes in Pathology

Not likely: Hormonal birth control is very effective when taken correctly. If you haven't started taking any new medicines that make it less effective such as antibiotics, you are probably not pregnant. To be sure, consider taking a home pregnancy test or check in with your doctor of you are concerned.

Answered 11/28/2017

3.9k views

Thank
Dr. Eva Pickler answered

Specializes in Obstetrics and Gynecology

Abnormal month: Anyone can have an abnormal month of bleeding now and then, even on birth control pills. Many things can affect the bleeding - stress being one of them. It is likely just an abnormal month and not pregnancy. Pregnancy tests can detect pregnancy by the time the first period is missed. If bleeding continues to be abnormal, a home pregnancy test will give good information.

Answered 6/22/2015

3.9k views

Thank

Related Questions